Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Suggest treatment for rash and burning sensation on arms and legs post scabies

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2008
Answered : 2609 Questions
Question
Hello , I was diagnosed with scabies last week . The doctor said if I did have it, it was a mild case . But she prescribed me the permethrin cream just in case . It has been one week now and I still feel stinging in my legs from time to time. I also get a rash on my left arm that can wake me up at night . Last night I woke up feeling a burning on my left thigh and I had two little red bumps there with a red dot in the middle.
Posted Fri, 8 Aug 2014 in Skin Hair and Nails
 
 
Answered by Dr. Geetika Paul 15 minutes later
Brief Answer:
Post scabies itch, takes time to go

Detailed Answer:
Hi

I understand your concern regarding your skin problem and I hope I am able to help you in the same.
I would like to tell you that scabies is basically a mite infection.
Application of permethrin to the whole body once is usually sufficient to kill the mite. However the itching and the development of new lesions might continue for atleast four to six weeks even after the mites have been killed. The new lesions might keep coming up as an allergic relation.
So all you need to do is to take some oral antihistamine like claritin once a day or benadryl on regular basis for sometime . You can apply some local topical steroid cream like cortisone over the affected areas twice a day .
So it might just take sometime before you are completely relieved.

Dr Geetika Paul
Above answer was peer-reviewed by
 
Follow-up: Suggest treatment for rash and burning sensation on arms and legs post scabies 3 hours later
Ok thank you . The stinging has decreased since I first used the cream but I just found it strange that the stinging on my thigh woke me up last night . Is this normal ?
 
 
Answered by Dr. Geetika Paul 13 minutes later
Brief Answer:
Continue treatment

Detailed Answer:
Hi again

The itching in scabies is more prominent at night.
So it could be the reason for you feeling more irritation at night.
I would advise you to take the treatment as advised. It might take time for complete recovery.


Dr Geetika Paul
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor